Alert archive / Georgia / Flood Watches in 2013

Flood Watch 10, NWS Atlanta, GA

November 25, 201332 counties in Georgia

NWS Atlanta, GA issued this flood watch at Nov 25, 2013, 2:54 PM EST for 32 counties in Georgia. It took effect at Nov 26, 2013, 7:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2013, 2:54 PM EST (19:54 UTC)
In effect from
Nov 26, 2013, 7:00 AM EST
Expired
Nov 26, 2013, 9:28 PM EST
In force
14 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 32 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2734 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WGUS62 KFFC 251954
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EST MON NOV 25 2013

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER THE 
WESTERN GULF OF MEXICO TODAY AND MOVE THROUGH CENTRAL GEORGIA
TUESDAY NIGHT. A STRONG LOW LEVEL JET WILL FORCE ABUNDANT GULF
MOISTURE INTO THE STATE IN ADVANCE OF THE APPROACHING STORM
SYSTEM. THIS MOISTURE WILL COMBINE WITH THE OROGRAPHIC EFFECTS 
AND COOLER AIR OVER THE GEORGIA MOUNTAINS TO ENHANCE THE
RAINFALL. THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS 
OF HEAVY RAIN OVER NORTH GEORGIA...MAINLY ON TUESDAY AND TUESDAY
NIGHT.

GAZ001>009-011>016-019>025-030>035-041>045-260500-
/O.NEW.KFFC.FA.A.0010.131126T1200Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
254 PM EST MON NOV 25 2013

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR NORTH GEORGIA.

* FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING

* STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE FORECAST TO
  BEGIN IN NORTH GEORGIA TONIGHT AND END ON WEDNESDAY MORNING.
  ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THIS WILL INCLUDE THE
  ATLANTA METRO AREA.

* FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE
  SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY
  CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE
  STREET FLOODING AND ROAD PONDING.

  MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE
  LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. THE BIG
  CREEK FROM CUMMING TO ALPHARETTA AND THE LOOKOUT CREEK NEAR
  TRENTON AND NEW ENGLAND WILL LIKELY REACH OR EXCEED FLOOD STAGE.
  THE CONASAUGA RIVER NEAR ETON MAY ALSO REACH FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

16
5 follow-up statements
963 
WGUS62 KFFC 260153
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EST MON NOV 25 2013

.SYNOPSIS... A STRONG LOW PRESSURE WILL IMPACT MUCH OF GEORGIA
THROUGH TUESDAY NIGHT. A STRONG LOW LEVEL JET WILL FORCE ABUNDANT
GULF MOISTURE INTO THE STATE IN ADVANCE OF THE APPROACHING STORM
SYSTEM. THIS MOISTURE WILL COMBINE WITH THE OROGRAPHIC EFFECTS AND
COOLER AIR OVER THE GEORGIA MOUNTAINS TO ENHANCE THE RAINFALL.
THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS OF HEAVY RAIN
OVER NORTH GEORGIA...MAINLY ON TUESDAY AND TUESDAY NIGHT.

GAZ001>009-011>016-019>025-030>035-041>045-261000-
/O.CON.KFFC.FA.A.0010.131126T1200Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
853 PM EST MON NOV 25 2013

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA. 

* FROM 7 AM EST TUESDAY THROUGH WEDNESDAY MORNING

* STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE FORECAST TO 
  BEGIN IN NORTH GEORGIA TONIGHT AND END ON WEDNESDAY MORNING. 
  ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THIS WILL INCLUDE 
  THE ATLANTA METRO AREA. 

* FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE 
  SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY 
  CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE 
  STREET FLOODING AND ROAD PONDING. 

* MINOR FLOODING OF SOME OF THE LARGER CREEKS OR RIVERS IS MORE
  LIKELY WITH THE EXPECTED STORM TOTAL RAINFALL AMOUNTS. THE BIG
  CREEK FROM CUMMING TO ALPHARETTA AND THE LOOKOUT CREEK NEAR TRENTON
  AND NEW ENGLAND WILL LIKELY REACH OR EXCEED FLOOD STAGE. THE
  CONASAUGA RIVER NEAR ETON MAY ALSO REACH FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
857 
WGUS62 KFFC 260809
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 AM EST TUE NOV 26 2013

.SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL IMPACT MUCH OF
GEORGIA THROUGH TUESDAY NIGHT. A STRONG LOW LEVEL JET WILL FORCE
ABUNDANT GULF MOISTURE INTO THE STATE IN ADVANCE THIS STORM
SYSTEM. THE MOISTURE WILL COMBINE WITH THE OROGRAPHIC EFFECTS AND
COOLER AIR OVER THE NORTH GEORGIA MOUNTAINS TO ENHANCE THE
RAINFALL. THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS OF
HEAVY RAIN OVER NORTH GEORGIA...MAINLY TUESDAY AND TUESDAY NIGHT.

GAZ001>009-011>016-019>025-030>035-041>045-261615-
/O.CON.KFFC.FA.A.0010.131126T1200Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
309 AM EST TUE NOV 26 2013

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA. 

* FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING

* STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE FORECAST TO 
  BEGIN IN NORTH GEORGIA TONIGHT AND END ON WEDNESDAY MORNING. 
  ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THIS WILL INCLUDE 
  THE ATLANTA METRO AREA. 

* FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE 
  SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY 
  CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE 
  STREET FLOODING AND ROAD PONDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
926 
WGUS62 KFFC 261748
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EST TUE NOV 26 2013

.SYNOPSIS... A STRONG LOW PRESSURE SYSTEM IN SOUTHEAST ALABAMA
WILL MOVE THROUGH CENTRAL GEORGIA TONIGHT AND DEEPEN AS IT MOVES
INTO THE MID ATLANTIC STATES ON WEDNESDAY. A STRONG LOW LEVEL JET
WILL FORCE ABUNDANT GULF MOISTURE INTO THE STATE IN ADVANCE THIS
STORM SYSTEM. THE MOISTURE WILL COMBINE WITH THE OROGRAPHIC
EFFECTS AND COOLER AIR OVER THE NORTH GEORGIA MOUNTAINS TO ENHANCE
THE RAINFALL. THESE COMBINED WEATHER FEATURES WILL PRODUCE PERIODS
OF HEAVY RAIN OVER NORTH AND EAST GEORGIA THIS AFTERNOON...GRADUALLY
DIMINISHING TONIGHT.

GAZ025-030>032-034-035-041>045-261900-
/O.CAN.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-POLK-PAULDING-COBB-GWINNETT-BARROW-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...MARIETTA...LAWRENCEVILLE...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR
1248 PM EST TUE NOV 26 2013

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA HAS BEEN CANCELLED.
STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED OVER 
PREVIOUS COUNTIES IN THE FLOOD WATCH. SOME LOCALIZED STREET FLOODING
MAY STILL BE POSSIBLE...BUT THE THREAT OF CREEK OR RIVER FLOODING
HAS DIMINISHED.

$$

GAZ001>009-011>016-019>024-033-270315-
/O.CON.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-NORTH FULTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...ATLANTA
1248 PM EST TUE NOV 26 2013

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH NORTH GEORGIA.

* THROUGH WEDNESDAY MORNING.

* STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN
  NORTH GEORGIA THROUGH TONIGHT...GENERALLY NORTH OF A LINE FROM
  CEDARTOWN THROUGH CANTON AND GAINESVILLE TO HOMER. THE ATLANTA
  AREA THROUGH ALPHARETTA TO CUMMING CAN EXPECT 1 TO 2 INCHES OF
  RAIN.

* FLOODING WILL BE POSSIBLE WITH PERIODS OF HEAVY RAIN OVER THE 
  SAME AREAS. ALSO...STORM DRAINS AND DITCHES MAY BECOME QUICKLY 
  CLOGGED WITH DEBRIS AND LEAVES WHICH COULD CAUSE EXTENSIVE 
  STREET FLOODING AND ROAD PONDING. 

* MINOR FLOODING IS EXPECTED ON SOME OF THE LARGER CREEKS AND
  RIVERS SUCH AS COAHULLA CREEK...CONASAUGA RIVER...CARTECAY RIVER
  IN NORTH GEORGIA AND ON THE BIG CREEK FROM CUMMING TO
  ALPHARETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

16
769 
WGUS62 KFFC 262205
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST TUE NOV 26 2013

.SYNOPSIS... A STRONG LOW PRESSURE SYSTEM IN SOUTHWEST GEORGIA WILL
MOVE THROUGH CENTRAL GEORGIA TONIGHT AND DEEPEN AS IT MOVES INTO
THE MID ATLANTIC STATES ON WEDNESDAY. THE RAIN OVER THE WATCH AREA 
WILL GRADUALLY DIMINISH TONIGHT.

GAZ020>024-033-262315-
/O.CAN.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-NORTH FULTON-
INCLUDING THE CITIES OF...CARTERSVILLE...GAINESVILLE...ATLANTA
505 PM EST TUE NOV 26 2013

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR THIS PORTION OF NORTH GEORGIA HAS BEEN
CANCELLED. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES OCCURRED
IN THESE PREVIOUS COUNTIES OF THE FLOOD WATCH. SOME LOCALIZED
STREET FLOODING MAY STILL BE POSSIBLE...BUT THE THREAT OF CREEK OR
RIVER FLOODING HAS DIMINISHED.

THE EXCEPTION WILL BE A FLOOD WARNING THAT REMAINS IN EFFECT FOR
THE BIG CREEK FROM THE CUMMING AREA TO AROUND ALPHARETTA. MINOR FLOODING
IS EXPECTED THROUGH WEDNESDAY MORNING.

$$

GAZ001>009-011>016-019-270615-
/O.CON.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...ROME
505 PM EST TUE NOV 26 2013

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA.

* THROUGH WEDNESDAY MORNING.

* STORM TOTAL RAINFALL AMOUNTS OF 3 TO 4.5 INCHES HAVE OCCURRED
  OVER THE WATCH AREA OF NORTH GEORGIA SINCE LAST NIGHT. THE FLOOD
  WATCH AREA IS NOW GENERALLY NORTH OF A LINE FROM ROME THROUGH
  DAWSONVILLE TO CLEVELAND.

* FLOODING WILL STILL BE POSSIBLE ON CREEKS AND STREAMS DURING THE
  EVENING. HOWEVER...THE RAIN IS DIMINISHING...BUT LARGER CREEKS
  AND RIVER ARE STILL RISING. IT WILL BE SEVERAL HOURS BEFORE THEY
  BEGIN TO RECEDE DURING THE NIGHT. THERE ARE SEVERAL REPORTS OF
  CLOSED ROADS IN DUE TO TEMPORARY FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

16
686 
WGUS62 KFFC 270228
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EST TUE NOV 26 2013

GAZ001>009-011>016-019-270330-
/O.CAN.KFFC.FA.A.0010.000000T0000Z-131127T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...ROME
928 PM EST TUE NOV 26 2013

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST
GEORGIA AND NORTHWEST GEORGIA HAS BEEN CANCELLED. THE LOCALLY
HEAVY RAINFALL HAS ENDED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 25, 2:53 PM EST, 1 minute earlier.

Area forecast discussion, Nov 25, 2:53 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EST MON NOV 25 2013

.SHORT TERM...TONIGHT INTO TUESDAY... BUSY WEATHER DAY TONIGHT
INTO TUESDAY. LETS START WITH TONIGHT...LATEST GUIDANCE HAS THE
LOW PRESSURE SLIGHTLY FURTHER NORTH INTO THE CWA TOMORROW. THIS
WILL HELP TO USHER IN WARMER TEMPERATURES THAN THE LAST RUNS. THIS
WILL HELP TO KEEP FZRA AND ICE ACCUMULATIONS TO THE HIGHEST
ELEVATIONS AND LOWER THAN PREVIOUSLY PREDICTED. CURRENT THINKING
IS THAT FZRA AND POSSIBLY SOME RAIN AND SLEET COULD AFFECT THE NORTH GA
MOUNTAINS TONIGHT. FREEZING RAIN WILL CHANGE OVER TO RAIN
TONIGHT...WHICH WILL HELP TO MELT ANY ICE ACCUMULATIONS. IT IS
IMPORTANT TO NOTE THAT WE ARE EXPECTING THAT ANY ICE ACCUMULATIONS
THAT DO FORM WILL BE SHORT LIVED AND MAY NOT EVEN AFFECT ANY OF
THE ROAD SURFACES. BRIDGES...OVERPASSES AND SOME ROADS MAY BECOME
SLICK FROM THE ICE. BLACK ICE OFTENTIMES LOOKS LIKE A WET ROAD
WAY. THE ONLY CAVEAT TO THIS FORECAST IS THE POSSIBILITY OF
TEMPERATURES IN VALLEYS THAT REMAIN BELOW FREEZING LONGER. AT
THESE PLACES...MORE ICE ACCUMULATION IS POSSIBLE. CURRENT
SATELLITE SHOWS CLOUDS MOVING INTO THE AREA...THIS SHOULD HELP TO
MODERATE TEMPERATURES OVERNIGHT.

AS FOR TUESDAY...MODERATE RAIN OVERTAKES THE AREA.  MODELS ARE IN
GOOD AGREEMENT FOR TUESDAY.  MODERATE AND PERIODS OF HEAVY RAIN WILL
AFFECT THE AREA AND UP TO 2 INCHES OF RAIN COULD FALL. SEE HYDROLOGY
SECTION FOR MORE INFORMATION.  CAPE VALUES REBOUND A LITTLE IN THE
WARM SECTOR. 0-1 KM LOW LEVEL WIND SHEAR IS PROGGED TO BE AOA 40 TO
50 KTS ON THE GFS AND 50 TO 60KTS IN THE NAM.  THE NAM IS THE ONLY
MODEL THAT HAS APPRECIABLE CAPE...NEVERTHELESS THERE IS A SLIGHT
CHANCE FOR A SEVERE WIND GUST AND AN ISOLATED TORNADO CANNOT BE
RULED OUT...THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF A
COLUMBUS TO DUBLIN TO SANDERSVILLE LINE.

ARG

.WEDNESDAY...
SEVERAL FACTORS TO CONSIDER ON WEDNESDAY AS THE SURFACE LOW TRACKS
NORTHEAST ACROSS CENTRAL GEORGIA. FORMER CUTOFF LOW IN PLACE OVER
THE LOWER MISSISSIPPI VALLEY BY 00Z WEDNESDAY CONTINUES TO PHASE
WITH THE LONGWAVE TROUGH IN THE GREAT LAKES DURING THE DAY AS THE
SURFACE SYSTEM WORKS ITS WAY UP THE EASTERN SEABOARD. CONTINUED
TRENDING WITH A BLEND OF THE 12Z NAM/00Z ECMWF.

WIDESPREAD RAIN CONTINUES OVER THE AREA TUESDAY NIGHT INTO WEDNESDAY
MORNING. DRY SLOT AHEAD OF THE UPPER TROUGH BUT BEHIND THE SURFACE
SYSTEM WILL PUSH INTO THE STATE AFTER MIDNIGHT...DEPICTED ON ALL THE
MODELS BUT NOT WELL REFLECTED IN POP GRIDS AT THIS TIME DUE TO
UNCERTAINTY IN FINAL TIMING. ANOTHER WAVE OF PRECIP ASSOCIATED WITH
THE UPPER LOW ITSELF WILL PUSH THROUGH BETWEEN 09-12Z WEDNESDAY...
RAPIDLY EXITING THROUGH THE LATE MORNING HOURS. THIS SECOND WAVE
WILL REINTRODUCE ICE INTO THE CLOUD BY ALLOWING SATURATION AT THE
-10C DENDRITIC SNOW GROWTH THRESHOLD AS TEMPERATURES BEGIN DROPPING
BACK INTO THE MID AND LOWER 30S ACROSS NORTH GEORGIA. AS A RESULT
RIGHT NOW IT LOOKS LIKE THE PTYPE WEDNESDAY MORNING WILL BE RAIN OR
SNOW WITH ONLY A FEW ICE PELLETS THROWN IN THERE. MAY SEE A
RAIN/SNOW MIX AS FAR SOUTH AS THE SOUTHERN ATLANTA METRO COUNTIES...
BUT ONLY ACCUMULATION EXPECTED WOULD BE UP IN NORTH GEORGIA. AT BEST
STILL LOOKING AROUND AN INCH...PERHAPS ISOLATED 2 INCHES AT HIGHEST
ELEVATIONS. THIS PROBABLY WARRANTS AN ADVISORY FOR WEDNESDAY MORNING
BUT IT IS A LITTLE TOO EARLY TO ISSUE ONE AT THIS POINT. AS THE WAVE
DEPARTS BETWEEN 12-15Z AND MOISTURE DEPTH SHALLOWS...CANNOT RULE OUT
SOME BRIEF FREEZING DRIZZLE AT THE VERY END OF THE EVENT RESULTING
IN A LIGHT GLAZE AT THE VERY END ACROSS THE NORTHEAST MOUNTAINS...

OTHER CONCERN IS THUNDER ACROSS SOUTHERN ZONES. VERY STRONG SHEAR
ASSOCIATED WITH THE SYSTEM WITH 850MB LOW LEVEL JET OF OVER 50KT
ACROSS SOUTHEAST ZONES AHEAD OF THE FRONT BETWEEN 00-09Z WEDNESDAY
/FRONT SHOULD MOVE THROUGH BY 12Z/. VERY LITTLE INSTABILITY
ASSOCIATED WITH THE SYSTEM BUT WITH STRONG SHEAR AND VERY MOIST
AIRMASS CANNOT RULE OUT SOME ROTATION IN THE SHOWERS OR ISOLATED
THUNDERSTORMS. STRONG WINDS CERTAINLY A POSSIBILITY WITH SUCH A
STRONG JET JUST OFF THE SURFACE...BUT CANNOT RULE OUT ISOLATED
DAMAGING WIND GUSTS OR EVEN A BRIEF TORNADO.

YET ANOTHER CONCERN IS WINDS ON WEDNESDAY. SUSTAINED WINDS UP TO
20MPH LIKELY SO WILL PROBABLY HAVE TO ISSUE A WIND ADVISORY ON A
LATER SHIFT /AGAIN...A LITTLE TOO EARLY TO ISSUE AT THIS POINT/.
WITH THE STRONG CAA BEHIND THE FRONT WEDNESDAY WILL BE A RATHER
UNCOMFORTABLE DAY WITH WIND CHILLS IN THE 20S ACROSS THE NORTHERN
HALF OF THE AREA AND TEENS IN THE MOUNTAINS.

TDP

.LONG TERM /THURSDAY THROUGH SUNDAY NIGHT/...MODELS CONTINUE TO
SHOW GOOD AGREEMENT WITH THE APPROACH OF THE AREA OF HIGH PRESSURE
BECOMING THE DOMINATE WEATHER FEATURE FOR THURSDAY INTO SUNDAY.
HOWEVER...AS THE NEXT STORM SYSTEM MOVES OUT OF THE
SOUTHWEST...THE AREA OF HIGH PRESSURE OVER THE EAST COAST SHOWS
SIGNS OF WEDGING SATURDAY INTO SUNDAY...WHICH COULD HOLD
TEMPERATURES LOWER THAN CURRENTLY FORECASTED. THE THINKING WAS
THAT IT DID NOT LOOK VERY STRONG...HENCE THERE WAS NO ADJUSTMENTS
MADE FOR TEMPERATURES AT THIS TIME. THE LOW TO PROGRESS FROM THE
SOUTHWEST SATURDAY INTO SUNDAY WILL PUSH MOISTURE INTO THE AREA
SUNDAY INTO SUNDAY NIGHT WITH SOME OVERRUNNING PRECIPITATION
POSSIBLE BY MONDAY MORNING. FELT MODELS WERE HANDLING TEMPERATURES
WELL...HENCE WENT WITH MOS WITH LITTLE MODIFICATION THROUGH THE
PERIOD.

37

.HYDROLOGY...
GFS/ECMWF/SREF MODELS HAVE BEEN CONSISTENT IN THE PAST FEW RUNS IN
PRODUCING WIDESPREAD 2 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS
POSSIBLE OVER NORTH GA TUE THROUGH WED MORNING. THIS QPF INPUT
PRODUCES MINOR FLOODING IN THE RIVER MODELS AT SEVERAL SITE SPECIFIC
POINTS AND A FEW SERFC FORECAST POINTS. ALSO VERY CONCERNED ABOUT
LOCALIZED STREET FLOODING AND ROAD PONDING DUE TO DEBRIS AND LEAF
BLOCKAGE. THIS TENDS TO CAUSE FLOODING IN AREAS THAT NORMALLY ARE
NOT FLOOD PRONE.

16

&&
AVIATION...
18Z UPDATE...
MVFR CONDITIONS ARE OCCURRING QUICKER THAN FORECAST AS S/SE FLOW
BRINGS GULF MOISTURE INTO THE AREA. MODELS ARE BRINGING THE LOW
CLOSER TO ATLANTA AND WITH IT...WARMER AIR. -RAPL IS A LOT LESS
LIKELY AT ONSET OF PRECIP ACROSS THE AREA...AS SUCH PULLED IT FROM
THE SITES. SITES SHOULD DROP TO IFR AND THEN LIFR AS THE BULK OF THE
HEAVY RAIN AFFECTS THE AREA TOMORROW. EXPECT EASTERLY WINDS
THROUGH THE PERIOD. RAIN IS VIRTUALLY CERTAIN ALL DAY TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CEILINGS...HIGH ON ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          35  45  39  43 /  90 100 100  50
ATLANTA         37  47  36  40 /  90 100 100  40
BLAIRSVILLE     31  47  33  38 /  90 100 100  60
CARTERSVILLE    37  46  34  41 /  90 100 100  30
COLUMBUS        47  58  44  48 /  90 100 100  30
GAINESVILLE     36  43  38  41 /  90 100 100  50
MACON           43  55  42  50 /  90 100 100  30
ROME            38  46  37  40 /  90 100 100  30
PEACHTREE CITY  41  49  40  42 /  90 100 100  40
VIDALIA         47  66  48  54 /  60 100 100  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR
THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH
FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...ARG
LONG TERM....37
AVIATION...ARG
Hazardous weather outlook, Nov 25, 3:58 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 AM EST MON NOV 25 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
358 AM EST MON NOV 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

RAIN AND FREEZING RAIN EXPECTED ACROSS THE NORTHEAST GEORGIA
MOUNTAINS TONIGHT.

A STRONG AREA LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL
MOVE TO THE FLORIDA PANHANDLE THROUGH TONIGHT. THIS WILL SPREAD
RAIN ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. SOME OF
THE RAIN COULD BEGIN AS FREEZING RAIN ACROSS THE NORTHEAST GEORGIA
MOUNTAINS...BUT CHANGE BACK OVER TO RAIN BY DAYBREAK TUESDAY
MORNING. FOR MORE INFORMATION ON THE FREEZING RAIN...SEE THE
LATEST WINTER WEATHER ADVISORY STATEMENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WIDESPREAD RAINFALL OF ONE TO THREE INCHES IS POSSIBLE OVER MUCH
OF THE AREA TUESDAY THROUGH EARLY WEDNESDAY. LOCALLY HIGHER
RAINFALL AMOUNTS ACROSS NORTH GEORGIA WILL HAVE THE POTENTIAL TO
CREATE MINOR FLOODING.

A SECOND ROUND OF WINTER PRECIPITATION IS EXPECTED ACROSS PORTIONS
OF NORTHERN GEORGIA LATE TUESDAY NIGHT AND WEDNESDAY. RAIN WILL
BECOME MIXED WITH SNOW AFTER MIDNIGHT TUESDAY NIGHT. THE RAIN AND SNOW
MIX WILL BECOME ALL SNOW AT ELEVATIONS ABOVE 1500 FEET. SNOWFALL
AMOUNTS OF UP TO A HALF INCH ON GRASSY AREAS ARE POSSIBLE ACROSS
NORTH GEORGIA WITH AMOUNTS OF UP TO 1 INCH POSSIBLE IN THE HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ICING CONDITIONS TONIGHT ACROSS NORTH GEORGIA
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:29 AM ESTWinter Weather AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more23 hr

Nearby

Flood Watches in Georgia, 2013Every flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.